• Quote of the Day
    "You are much deeper, much broader, much brighter than any idea you could have of yourself."
    Harry Palmer, posted by Daniel

ladylore

Account Closed
Joined
Jul 7, 2007
Messages
3,855
Points
0
Thank you for this info, wish I had it in my 20's when I tried an anti-depressant for the first time. I became suicidal and lost my trust to try anything else. I have been taking Amitriptyline since Febuary and what a difference. I still go into some dark places but nearly as deep as before.

I am glad to know that if I need to increase the dosage at some point its not because the depression is worse. Thanks
 
Last edited by a moderator:

Retired

Member
Joined
Aug 17, 2005
Messages
8,965
Points
36
Re: Selective Serotonin Reuptake Inhibitors (SSRIs)

Ladylore,

You may already be aware there is drug/drug interaction potential with Amitriptyline (Elavil).

This reference article describing Amitriptyline points out the drug interactions to know about.

The fact that cimetidine (Tagamet) is listed among the meds that can cause interaction, you would want to consult with your pharmacist or doctor about any other over the counter and prescription meds you are taking.

My understanding is the cimetidine interaction is caused in the liver and involves a specific liver enzyme. That enzyme is also involved in metabolizing a number of other medications.
 

ladylore

Account Closed
Joined
Jul 7, 2007
Messages
3,855
Points
0
Re: Selective Serotonin Reuptake Inhibitors (SSRIs)

Thanks Steve :)

I know its one of the older drugs. My doctor prescribed it because I also deal with migraines. And very thankfully I am also in recovery from addictions so all my health care professionals are wanting to keep my system as clear as possible. And I will most definitely keep this info.

Thanks again

Ladylore
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,965
Points
36
Re: Selective Serotonin Reuptake Inhibitors (SSRIs)

My doctor prescribed it because I also deal with migraines

I know tricyclics are used to prophylactically treat for migraine.

What has been your experience with the effectiveness of Amitriptyline in reducing the number of migraine episodes?
 

ladylore

Account Closed
Joined
Jul 7, 2007
Messages
3,855
Points
0
I have had 2 major migraines since Feb. But now they are more severe if I don't do something about it just when I feel it coming on and I experience nausea that I haven't in the past.

The down side to Elavil is that it done havoc on my skin (36 and I have acne again :rolleyes: ), and I have to extremely careful with my diet as Elavil seems to turn off the "feeling full" signal. But I figure small price to pay if its helped me stay out of hell. Thats what depression has felt like for me.

Ladylore :)
 

Retired

Member
Joined
Aug 17, 2005
Messages
8,965
Points
36

That's interesting. Though I have not yet looked at the product monograph, the listed skin side effects of Elavil are shown as:

Allergic: Skin rash; urticaria; photosensitization; edema of face and tongue

Increased perspiration is listed as a side effect, however and I wonder if the acne is secondary to the increased perspiration.

Will have to research that.
 
Last edited:

Retired

Member
Joined
Aug 17, 2005
Messages
8,965
Points
36
I have not been able to locate a Canadian product monograph for Elavil. However the closes I could get is this U.S. document which drugs.com refers to as an official FDA document. This wouold likely be the U.S. monograph, often very similar to the Canadian version.

I cannot find a link between amitriptyline and acneform rash. But side effects do include the possibility of skin rash which may be appearing as acne.

It's something that should be evaluated by your doctor.

There may be adverse reactions to the medication that are not referred to in the document cited above, so if you are experiencing reactions you feel are related to your medication, they should certainly be discussed with your doctor.

Please keep us posted on how it goes.
 

Latest posts


Top Bottom